MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Catalog Number |
3507150BC |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
Deformity/ Disfigurement (2360)
| Date of Event |
01/23/2024
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that a 68-year-old caucasian female patient underwent revision breast augmentation with a 150cc mentor memorygel breast implant on both sides and experienced bilateral breast implant rupture postoperatively; diagnosed in the office.The patient has consulted with the healthcare professional.As a result, the patient underwent bilateral replacement surgery on (b)(6) 2024.This medwatch report is for the patient¿s right-sided device.
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation is in progress.Once completed, a supplemental report will be submitted.Reason for device explant and/or reoperation: right rupture.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On march 13, 2024, mentor received confirmation regarding the right/left device lot numbers and replacement device information detailed below.Corresponding fields have been updated on this form.- right mentor lot 5650251 (150cc), - left mentor 5942478 (150cc) - replacement devices: catalog number: smhb- 260; serial number (b)(6) , and - catalog number smhb-230; serial number (b)(6).A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.This supplemental medwatch report is for the patient¿s right-sided device.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On april 3, 2024, the mentor failure analysis lab received the device for evaluation.On april 7, 2024, device evaluation was completed as follows: mentor conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the gel mod-rnd 150cc was found to have a separated material on the posterior view, measuring approximately 2.5 cm x 3.5 cm.In addition, shell abrasion was noted on the edges of the separated material.The evaluation determined that the possible cause of the rupture was consistent with normal wear.Shell abrasion suggests in-vivo folding or creasing of the device.This may be the result of the following factors: continuous and sustained stresses to the device such as too small breast pocket and folding or wrinkling of the shell in the breast pocket.In some cases, the breast implants may also wear out over time.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.No corrective and preventive action (capa) is required now.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.This supplemental medwatch report is for the patient¿s right-sided device.Manufacturer¿s reference number: (b)(4).